News | News By Subject | News by Disease News By Date | Search News
Get Our FREE
Industry eNewsletter
email:    
   

Antidepressants Tied To Gastrointestinal Bleeding, Spanish Agency for Medicines and Healthcare Products Study


7/8/2008 7:25:49 AM

WASHINGTON (Reuters) - A class of drugs used by many people to treat depression may increase chances of gastrointestinal bleeding, although the risk remains low, Spanish researchers said on Monday. The research looked at antidepressants known as selective serotonin reuptake inhibitors, or SSRIs, and found that bleeding in the upper gastrointestinal tract is more common in people taking them than in those not doing so. The study indicated that taking acid-suppressing drugs cut the risk. The study also found a heightened risk for such bleeding in people taking Wyeth's Effexor, also called venlafaxine, another type of antidepressant called a serotonin and norepinephrine reuptake inhibitor, or SNRI. The researchers stressed that such bleeding remains uncommon in people taking SSRIs or Effexor, and people taking them generally should continue to do it.

Read at Reuters
Read at ScienceDaily

comments powered by Disqus
 
 

ADD TO DEL.ICIO.US    ADD TO DIGG    ADD TO FURL    ADD TO STUMBLEUPON    ADD TO TECHNORATI FAVORITES